or Connect
New Posts  All Forums:Forum Nav:

lesser of two evils?

post #1 of 9
Thread Starter 
I have spent over a week in the hospital with kidney stones and a kidney infection. I was on Morphine almost the entire time. I'm home now and so happy to be with my children.
I'm still in huge amount of pain and was prescribed 2 vicodin every 6 hours, but I hate taking it. I'm not a huge pain medication person (last time I took a Tylenol was over 3 years ago), and being pregnant I worry about the baby... But what really gets me is that I feel like I cant function and play with my children, I've even tried to play card games but I'm so out of it with the pain meds. On the other hand if I dont take the meds I'm vomiting non stop from the pain. I cant snuggle with them or read them books or anything that we love to do together. I feel like I cant interact with them at all and I feel like a terrible mother.
I've been spending my days lying down and watching more Anthony Bourdain than I knew existed.

If you were me would you take the meds or deal with the vomiting?
post #2 of 9
Take the meds, hands down.
post #3 of 9
Quote:
Originally Posted by stormgirl View Post
Take the meds, hands down.
i would take the meds too! i'm so sorry you've been so ill. i hope your recovery goes quickly!
post #4 of 9
Take the meds. They need you healed, and if you are in pain, you cannot heal.
post #5 of 9
I had to make that decision when I had a 3 wk old (and a 2 1/2 yr old and 4 1/2yr old) bcs I had a severe ear infection and the pain was intolerable. Unfortunately the meds just nocked me out so I had friends sign up to take shifts with my kiddos (we didn't have money to hire someone). That way my kids were taken care of and I could get a relief from the pain.
post #6 of 9
Quote:
Originally Posted by SumnerRain View Post
Take the meds. They need you healed, and if you are in pain, you cannot heal.


Take the medication. This thread should help you a bit (I hope). Scroll to post # 15 on the first page for all the meds I take and feel better about yours. And feel better in general.

Take care of yourself.
post #7 of 9
Quote:
Originally Posted by stormgirl View Post
Take the meds, hands down.
post #8 of 9
I'm in a similar situation. I'm a migraineur and my headaches in the first trimester have had me in the ER twice (uncontrollable vomiting). I've been prescribed morphine to take at home. (Which doesn't work very well - I *much* prefer my triptan - but that's a different rant).

The problem with allowing yourself to be in that kind of pain, especially with the vomiting, is that it takes a toll on your body too. The vomiting dehydrates you, as does the increased blood pressure and heart rate that comes with that kind of pain. Dehydration is quite dangerous during pregnancy.
post #9 of 9
I'm a long-time Vicodin user for severe chronic pain and tolerate it well at low doses, but I HATE being on high doses of the stuff. After I had laparoscopic surgery last year, I was supposed to be on a similar dose to what you're taking for at least a week. I started tapering down after four days because I was going crazy from the spaciness, and I paid for it big-time - I ended up being in bed and on pain meds even longer.

I recall that about the only thing I could do at that dose was watch tv and talk (not entirely coherently at times!) to my partner and friends. Could you maybe have your spouse or friends pick up some good kid's movies from the library and watch them with your kids? Or maybe have them bring quiet activities (coloring books, maybe) up to your bed?

I'm so sorry you're going through this! I hope you get better soon.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: January 2011